Next Article in Journal
How to Determine Losses in a Flow Field: A Paradigm Shift towards the Second Law Analysis
Next Article in Special Issue
Asymptotically Constant-Risk Predictive Densities When the Distributions of Data and Target Variables Are Different
Previous Article in Journal
Reaction Kinetics Path Based on Entropy Production Rate and Its Relevance to Low-Dimensional Manifolds
Previous Article in Special Issue
F-Geometry and Amari’s α-Geometry on a Statistical Manifold
Open AccessArticle

Information Geometric Complexity of a Trivariate Gaussian Statistical Model

1
School of Science and Technology, University of Camerino, I-62032 Camerino, Italy
2
INFN-Sezione di Perugia, Via A. Pascoli, I-06123 Perugia, Italy
3
Department of Mathematics, Clarkson University, Potsdam, 13699 NY, USA
*
Author to whom correspondence should be addressed.
Entropy 2014, 16(6), 2944-2958; https://doi.org/10.3390/e16062944
Received: 1 April 2014 / Revised: 21 May 2014 / Accepted: 22 May 2014 / Published: 26 May 2014
(This article belongs to the Special Issue Information Geometry)
We evaluate the information geometric complexity of entropic motion on low-dimensional Gaussian statistical manifolds in order to quantify how difficult it is to make macroscopic predictions about systems in the presence of limited information. Specifically, we observe that the complexity of such entropic inferences not only depends on the amount of available pieces of information but also on the manner in which such pieces are correlated. Finally, we uncover that, for certain correlational structures, the impossibility of reaching the most favorable configuration from an entropic inference viewpoint seems to lead to an information geometric analog of the well-known frustration effect that occurs in statistical physics. View Full-Text
Keywords: probability theory; Riemannian geometry; complexity probability theory; Riemannian geometry; complexity
Show Figures

Figure 1

MDPI and ACS Style

Felice, D.; Cafaro, C.; Mancini, S. Information Geometric Complexity of a Trivariate Gaussian Statistical Model. Entropy 2014, 16, 2944-2958.

Show more citation formats Show less citations formats

Article Access Map by Country/Region

1
Only visits after 24 November 2015 are recorded.
Back to TopTop